Log In    |    Join IASS    |    Online Journal    |    Proceedings    |    Directory    |    Events    |    News

On-line Journal of the IASS

Vol. 51 (2010) No. 2 June n. 164


Extension of Requirements for Cutting Patterns of Smooth Membrane Structures

< Table of Contents for Vol. 51 (2010) No. 2 June n. 164
  • Journal Name: Journal of the International Association for Shell and Spatial Structures (J. IASS)
  • ISSN: (Electronic Version) 1996-9015
  • ISSN: (Print Version) 1028-365X
  • Issue: Vol. 51 (2010) No. 2 June n. 164
  • Pages: 147-151
  • Title: Extension of Requirements for Cutting Patterns of Smooth Membrane Structures
  • Author(s): S. Gellin
  • Keywords: Membrane structures, cutting patterns, Gaussian curvature, variational methods
Abstract
A recent paper provided criteria for the maximum cutting pattern width for infinitely long rectangular panels. The key design results of that paper are extended to rectangular panels of finite length. The modified criteria derived herein appear to be slightly more conservative in nature in the limit as the length goes to infinity, but, for finite length panels, yield results that increase allowable panel width with decreasing panel length.

Read the complete article (pdf) (requires membership or subscription)
© IASS All rights reserved.
IASS · CEDEX - Laboratorio Central de Estructuras y Materiales · C/ Alfonso XII, 3 · 28014 Madrid, Spain     tel. 34 91 335-7409; fax: 335-7422
Site Design & Programming
by World Design Group, Inc.